Mathematical Research Letters

Volume 1 (1994)

Number 1

$\bold{CP^{2}}$-stable theory

Pages: 45 – 48

DOI: http://dx.doi.org/10.4310/MRL.1994.v1.n1.a5

Authors

Michael H. Freedman (University of California at San Diego)

Zhenghan Wang (University of Michigan)

Abstract

In the topological category, it is shown that the dimension 4 disk theorem holds without fundamental group restriction after stabilizing with many copies of complex projective space. As corollaries, a stable 4-dimensional surgery theorem and a stable 5-dimensional s-cobordism are obtained. These results contrast with the smooth category where the usefulness of adding $CP^{2}$’s depends on chirality.

Full Text (PDF format)